Audit of drug-drug interactions and adverse drug reactions due to polypharmacy in older cancer patients: First report from India.
Аннотация
BACKGROUND
In elderly people, the body's metabolic processes are not optimal and pharmacokinetics and pharmacodynamic profile of drugs are compromised or reduced. Under these conditions, the concomitant use of diverse classes of drugs can potentially increase the risk of adverse reactions and drug interactions. This will consequentially affect the already debilitated organ system. As far as the authors are aware, there are no studies addressing the drug-drug interactions and adverse drug reactions due to polypharmacy in older patients with cancer and therefore, we conducted this study.
METHODS
This was an observational chart-based study and was carried out in a tertiary care cancer hospital. The data concerning prescription of all prescribed medications were noted down from the medication chart of the patient in the wards.
RESULTS
The most common drug-to-drug interaction that could have happened was due to the combination of theophylline with budesonide (26.10%). Adverse drug reactions were noted during the course of time, the most common being nausea and vomiting (71.9%).
CONCLUSIONS
As the geriatric population is increasing, the need to address medical problems among aged patients with cancer is the need of the hour. The adverse drug reactions and drug interactions that have occurred were lesser when compared to published observations.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.